Alert archive / Florida / River Flood Warnings in 2008

River Flood Warning 28, NWS Tallahassee, FL

August 22, 2008Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this river flood warning at Aug 22, 2008, 11:26 AM EDT for Gadsden County, Leon County, Florida. It took effect at Aug 24, 2008, 7:00 AM EDT. It was in force for 9 days.

The area

The counties it named.

The facts

Issued
Aug 22, 2008, 11:26 AM EDT (15:26 UTC)
In effect from
Aug 24, 2008, 7:00 AM EDT
Expired
Sep 2, 2008, 10:33 AM EDT
In force
9 days
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ochlockonee River near Havana (US 27) (HVNF1). The gauge peaked at 33.67 ft at Aug 25, 2008, 1:00 PM EDT.

actionminormoderatemajor203008/2208/2308/2408/2508/2608/2708/2808/2908/3008/3109/0109/0209/03
Action stage
20 ft
Minor stage
26 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02329000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 22, 9:45 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 22, 9:45 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT FRI AUG 22 2008

.SHORT TERM...A 8 AM EDT...TROPICAL STORM FAY WAS CENTERED WEST OF
GAINESVILLE AND WAS SLOWLY TRACKING WEST TOWARD APALACHEE BAY. RAIN
BANDS ASSOCIATED WITH THE STORM WILL CONTINUE TO SWEEP FROM
NORTHEAST TO SOUTHWEST ACROSS THE ENTIRE TRI-STATE REGION TODAY.
SEVERAL WATCHES AND WARNINGS ARE IN EFFECT FOR OUR AREA...PLEASE SEE
DETAILED LIST BELOW. SO FAR RAIN AMOUNTS HAVE BEEN RELATIVELY LOW
BUT THE POTENTIAL FOR FLOODING WILL CONTINUE AT LEAST THROUGH
SATURDAY NIGHT. MADE MINOR ADJUSTMENTS TO POPS IN THE GRIDS.

&&

.MARINE...ALL SMALL CRAFT ARE ENCOURAGED TO REMAIN IN PORT THROUGH
THE DURATION OF THIS EVENT AS T.S. FAY TRACKS ACROSS APALACHEE BAY
THIS AFTERNOON/EVENING...FURTHER STRENGTHENING IS NOT OUT OF
QUESTION. THE WINDS AND SEAS WILL BECOME VERY ROUGH LATE TONIGHT
THROUGH THE WEEKEND...BEGINNING ACROSS THE EASTERN LEGS. ALL COASTAL
INTERESTS AND MARINERS SHOULD CONTINUE TO MONITOR THE LATEST TRACK
AND INTENSITY FORECAST FROM THE NHC.

&&

.AVIATION...TROPICAL STORM FAY WILL CONTINUE TO SLOWLY DRIFT WEST
THROUGH THE TAF PERIOD ALONG THE NORTHEAST GULF COAST. RAIN BANDS
ARE ONGOING AND WILL CONTINUE FROM KTLH TO KABY AND KVLD INTO
TONIGHT. KDHN AND KPFN WILL SEE THESE BANDS SLOWLY APPROACH AND
OVERSPREAD INTO THE AFTERNOON AND EVENING HOURS. BASICALLY LOOKING
AT A SHOWERY DAY WITH OFF AND ON RAIN BANDS CIRCULATING AROUND FAY.
ONCE THE BANDS MOVE IN WILL BE LOOKING AT A GENERAL MVFR SCENARIO
FOR ALL TERMINALS  WITH TEMPO PERIODS OF IFR VIS ASSOCIATED WITH
HEAVIER RAIN BANDS. WINDS THROUGH THIS EVENING WILL BE GENERALLY
FROM THE NORTH TO NORTHEAST IN THE 15-25 KNOT RANGE...GUSTS IN THE
HEAVIER RAIN BANDS EXPECTED TO REACH UP INTO THE 30-40 KNOT
RANGE...ESPECIALLY FROM KTLH TO KVLD. FAY IS FORECAST TO MOVE WEST
ALONG THE FLORIDA PANHANDLE COASTLINE TONIGHT INTO SATURDAY WITH A
CONTINUED THREAT FOR OFF AND ON RAIN BANDS...SOME OF WHICH COULD BE
HEAVY. WINDS CONTINUE GUSTY SWITCHING THE EAST AND SOUTHEAST FROM
KTLH TO KVLD AND KABY AND CONTINUING NORTH AND NORTHEAST AT KPFN AND
KVLD.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES:
     DIXIE...FRANKLIN...GADSDEN...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA.

     TROPICAL STORM WIND WARNING UNTIL 8 PM EDT SATURDAY FOR THE
     FOLLOWING ZONES: DIXIE...FRANKLIN...GADSDEN...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA.

     TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: DIXIE...
     FRANKLIN...JEFFERSON...TAYLOR...WAKULLA.

     FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...GULF...
     HOLMES...INLAND WALTON...JACKSON...WASHINGTON.

     TROPICAL STORM WIND WATCH THROUGH SATURDAY EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...GULF...
     HOLMES...INLAND WALTON...JACKSON...WASHINGTON.

     TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: BAY...COASTAL
     WALTON...GULF.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: APALACHEE BAY OR
     COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL
     OUT TO 20 NM...COASTAL WATERS FROM OCHLOCKONEE RIVER TO
     APALACHICOLA FL OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE
     RIVER TO KEATON BEACH OUT 20 NM...WATERS FROM SUWANNEE
     RIVER TO APALACHICOLA FL FROM 20 TO 60 NM.

     TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM APALACHICOLA TO DESTIN FL OUT 20 NM...WATERS FROM
     APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.

&&

MROCZKA/GODSEY/BARRY
Hazardous weather outlook, Aug 22, 6:24 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 AM EDT FRI AUG 22 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-231030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
624 AM EDT FRI AUG 22 2008 /524 AM CDT FRI AUG 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
TROPICAL STORM FAY WAS LOCATED NEAR GAINESVILLE FLORIDA DURING THE
PRE-DAWN HOURS AND WAS MOVING SLOWLY WEST. IT IS EXPECTED TO TRACK
ALONG OR NEAR THE FLORIDA COASTLINE THROUGH TONIGHT. ASSOCIATED
RAINBANDS WILL ROTATE EAST TO WEST AND SPREAD ACROSS THE FORECAST
AREA. PROLONGED HEAVY RAIN AND STRONG AND GUSTY WINDS ARE EXPECTED
WITH RAINFALL TOTALS AMOUNTS RANGING FROM 2 TO 4 INCHES ACROSS
NORTHERN ALABAMA AND GEORGIA COUNTIES TO AROUND TEN INCHES ALONG THE
FLORIDA COAST WHICH MAY GENERATE FLOODING. SEE THE HURRICANE LOCAL
STATEMENTS ISSUED BY THIS OFFICE FOR MORE DETAILS AND A LIST OF
NON-ROUTINE PRODUCTS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... TROPICAL
STORM FAY WILL TRAVERSE THE REGION INTO LATE SUNDAY OR EARLY MONDAY.
POSSIBLE FLOODING ACROSS THE AREA WILL BE THE MAIN CONCERNS INTO THE
EARLY WORK WEEK. BY MIDWEEK...RAINFALL PATTERNS WILL RETURN TO A
MORE NORMAL SEABREEZE DRIVEN TYPE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:21 AM EDTInland Tropical Storm WatchTAEBay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more17 hr
Aug 22, 1:21 AM EDTInland Tropical Storm WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more48 hr
Aug 22, 1:21 AM EDTTropical Storm WarningTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more48 hr
Aug 22, 11:28 AM EDTRiver Flood WarningTAEJefferson, Madison, Taylor19 days
Aug 22, 11:30 AM EDTRiver Flood WarningTAEWakulla23 days
Aug 22, 12:25 PM EDTTropical Storm WarningTAE37 hr

Nearby

River Flood Warnings in Florida, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.